Medical Specialty >> Orthopedics

Doctors Lounge - Orthopedics Answers

Back to Orthopedics Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/01/2017.

Forum Name: Spinal problems and back pain

Question: arm tingling and swelling in legs and ankles


 blairkday - Sat Aug 18, 2007 5:12 pm

About two weeks ago, I started feeling tingling sensations in my left arm. A couple of days after I noticed my left ankle began to swell. This lasted for about four days before I finally when to see a primary care physician. He prescribed Prednisone 20mg and told me to come back for a follow up in two weeks. The tingling has subsided, but my arm still aches and has a feeling of heaviness. I also noticed during the course of my predinsone that my ribcage felt like it was inflamed. The swelling in my ankle seemed to increase and spread to my upper legs and knees and now is affecting both legs. I normally weigh around 125 and have gained about 15 lbs. in the past two weeks and am now becoming worried. Was wondering if this could be an indication of something worse. I'm 24 years old and have never had these symptoms before, so needless to say I'm worried.
 Dr. Chan Lowe - Thu Sep 06, 2007 1:12 pm

User avatar Hi Blairkday,

I would recommend you follow up with your doctor. You should probably have a urinalysis done to make sure the problem isn't with your kidneys. Rapid weight gain makes one wonder if it is because there is fluid shifting into the soft tissue and causing the swelling you are seeing.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us